Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 87, NWS Charleston, WV

December 22, 201312 counties in West Virginia; 4 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Dec 22, 2013, 1:47 AM EST for 12 counties in West Virginia; 4 counties in Ohio. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2013, 1:47 AM EST (06:47 UTC)
Expired
Dec 22, 2013, 2:45 AM EST
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 1:55 AM ESTTSTM WND GST 432 W Teays Valley, WV
Dec 22, 2:00 AM ESTTSTM WND DMG1 Nw Winfield, WVTREES DOWN AROUND THE COUNTY. BUFFALO...CULLODEN
Dec 22, 2:00 AM ESTTSTM WND DMG2 Ese Reedy, WVTREES DOWN IN REEDY... SPENCER... AND AT ROBERTSON RIDGE
Dec 22, 2:00 AM ESTTSTM WND DMGSt. Albans, WV10 FT X 10FT SECTION OF SHINGLES RIPPED OFF HOME.
Dec 22, 2:08 AM ESTTSTM WND GST 603 Sse Williamstown, WV
Dec 22, 2:15 AM ESTTSTM WND DMG3 Ssw St. Albans, WVTREES DOWN KNOCKING DOWN POWERLINES.
Dec 22, 2:30 AM ESTTSTM WND DMG1 Ene West Hamlin, WVA FEW TREES DOWN THROUGH LINCOLN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 11:38 PM ESTSevere Thunderstorm WatchSPC6 hr
Dec 22, 1:36 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS51 KRLX 220647
SVRRLX
OHC009-105-115-167-WVC011-035-039-043-053-073-079-085-087-099-105-
107-220745-
/O.NEW.KRLX.SV.W.0087.131222T0647Z-131222T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
147 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
  JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  EASTERN MASON COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  WESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  WESTERN ROANE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SPENCER...
  SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
  WIRT COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELIZABETH...
  WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  EXTREME SOUTHEASTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  EASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF FORKED RUN STATE PARK...
  SOUTHEASTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...BELPRE...

* UNTIL 245 AM EST

* AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM VIENNA TO 9 MILES SOUTHWEST OF RIPLEY TO 15 MILES SOUTHWEST OF
  HARTS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BELPRE TO 9
  MILES SOUTHWEST OF RIPLEY TO 11 MILES EAST OF INEZ...MOVING EAST AT
  85 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDYVILLE...SPURLOCKVILLE...RANGER...KIAHSVILLE...GILL...
  WILLIAMSTOWN...WASHINGTON...TORNADO...TEAYS VALLEY...ST. ALBANS...
  SOUTH CHARLESTON...SISSONVILLE...RAVENSWOOD...POCA...
  MINERALWELLS...MILTON...LUBECK...KENNA...INSTITUTE...HURRICANE...
  ELEANOR...DUNBAR...CULLODEN...CROSS LANES...BUFFALO...BOAZ...
  BELMONT AND ALUM CREEK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 26 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND
15 IN OHIO...AND BETWEEN MILE MARKERS 99 AND 186 IN WEST VIRGINIA...
I-79 BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM EST SUNDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3963 8158 3959 8158 3961 8147 3955 8105
      3946 8112 3946 8107 3863 8134 3823 8170
      3820 8175 3823 8178 3818 8181 3821 8184
      3809 8196 3794 8231 3784 8240 3792 8246
      3873 8200 3939 8169 3946 8184 3965 8167
TIME...MOT...LOC 0646Z 270DEG 74KT 3937 8145 3876 8172
          3788 8220

$$

05
1 follow-up statement
879 
WWUS51 KRLX 220734
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 AM EST SUN DEC 22 2013

OHC009-105-115-167-WVC011-035-039-043-053-073-079-085-087-099-105-
107-220743-
/O.CAN.KRLX.SV.W.0087.000000T0000Z-131222T0745Z/
ATHENS OH-MEIGS OH-MORGAN OH-WASHINGTON OH-PUTNAM WV-PLEASANTS WV-
MASON WV-LINCOLN WV-KANAWHA WV-JACKSON WV-CABELL WV-WIRT WV-WOOD WV-
WAYNE WV-ROANE WV-RITCHIE WV-
234 AM EST SUN DEC 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...SOUTHEASTERN
MORGAN...EASTERN MEIGS AND EXTREME SOUTHEASTERN ATHENS COUNTIES IN
SOUTHEAST OHIO...AND WESTERN RITCHIE...WESTERN ROANE...SOUTHEASTERN
WAYNE...WOOD...WIRT...SOUTHEASTERN CABELL...JACKSON...NORTHWESTERN
KANAWHA...LINCOLN...EASTERN MASON...PLEASANTS AND PUTNAM COUNTIES IN
WEST VIRGINIA IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND
14 IN OHIO...AND BETWEEN MILE MARKERS 99 AND 186 IN WEST VIRGINIA...
I-79 BETWEEN MILE MARKERS 1 AND 9.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS WHICH
PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM EST SUNDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3963 8158 3959 8158 3961 8147 3955 8105
      3946 8112 3946 8107 3863 8134 3823 8170
      3820 8175 3823 8178 3818 8181 3821 8184
      3809 8196 3794 8231 3784 8240 3792 8246
      3873 8200 3939 8169 3946 8184 3965 8167
TIME...MOT...LOC 0733Z 270DEG 74KT 3936 8021 3876 8048
          3788 8097

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:38 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 22, 12:38 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 AM EST SUN DEC 22 2013

.SYNOPSIS...
COLD FRONT MOVES ACROSS AREA TOMORROW...PRECEDED BY RAIN
AND RUMBLES OF THUNDER. SHOWERS POSSIBLE MONDAY NIGHT INTO TUESDAY.
DRY CHRISTMAS DAY. ANOTHER COLD FRONT THURSDAY OR THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM UPDATE. ADDED WIND ADVISORY ALONG AND WEST OF THE OHIO RIVER
OVERNIGHT FOR LOW TOPPED CONVECTION INTERACTING WITH STRONG LOW
LEVEL JET ABOVE THE SURFACE. OTHERWISE...HAVE SPED UP ONSET OF
WIDESPREAD RAIN OVERNIGHT BY A FEW HOURS PER CURRENT RADAR AND HRRR
TRENDS.

PREVIOUS DISCUSSION...
515 PM UPDATE. UPDATED NEW RECORD HIGH TEMPERATURES FOR THE DAY. A
PUBLIC INFORMATION STATEMENT WILL BE ISSUED FOR THAT. UPPED POPS
BETWEEN THE OHIO RIVER AND I79 CORRIDOR THRU EARLY THIS EVENING PER
RADAR AND HI RES MODEL TRENDS. THIS IS IN RESPONSE TO WEAK UPPER
DISTURBANCE LIFTING RAPIDLY NORTH AND EAST ACROSS EASTERN KENTUCKY.
WILL MONITOR FOR ADDITIONAL UPPER DISTURBANCES OVERNIGHT...BUT RIGHT
NOW WILL STICK TO ALONG AND WEST OF THE OHIO RIVER FOR THE MOST
RAINFALL.

SATURDAY DECEMBER 21ST NEW RECORD TEMPERATURES

LOCATION      NEW RECORD      OLD RECORD
CRW              75            74 (1990)
BKW              67            65 (1949)
EKN              74            69 (1990)
HTS              75            72 (1990)

PREVIOUS DISCUSSION...
AFTERNOON HIGH TEMPERATURES CLIMBED IN SEVERAL LOCATIONS AND BROKE
HIGH TEMPERATURE RECORDS AT BECKLEY...ELKINS...AND HUNTINGTON. IT
WAS CLOSE FOR CHARLESTON BUT DON/T EXPECT TO BREAK OR TIE THE HIGH
UNLESS IT IS IN THE NEXT HOUR.

THE COLD FRONT SHOULD MOVE THROUGH OVERNIGHT AND TOMORROW. THERE IS
SOME INSTABILITY /THUNDER POSSIBLE/ WITH THE FRONT AND NOTICED SPC
HAS THE AREA FROM WEST OF CLARKSBURG TO SPENCER TO WEST OF
CHARLESTON TO WEST OF LOGAN IN THE SLIGHT RISK AREA THROUGH 12Z
SUNDAY. NOT OVERLY EXCITED IN THE ORGANIZED SEVERE THREAT...BUT WITH
THE STRONG WINDS JUST OFF THE SURFACE THERE COULD BE SOME STRAIGHT
LINE WINDS.

WINDS WILL BE GUSTY FROM THE SOUTH AND WEST THROUGH THE DAY
TOMORROW. DID BUMP WINDS UP A BIT BASED ON THE NAM. NOT HIGH
ENOUGH FOR WIND ADVISORY CRITERIA.

TEMPERATURES TONIGHT AND TOMORROW WILL DEPENDENT UPON THE COLD
FRONT MOVEMENT. WENT A BIT BELOW GUIDANCE AS EXPECT CLOUD COVER TO
PLAY A FACTOR.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
INHERITING THE TAIL END OF THE POPS FROM THE COLD FRONT THAT HAS
EXITED TO THE EAST OF THE MOUNTAINS BY 00Z MONDAY. MODELS ARE
CONSISTENT IN DEVELOPING A WEAK SURFACE WAVE ALONG THE FRONT WHICH
WILL LIKELY SLING MOISTURE BACK OT THE WEST INTO OUR CWA. THIS
RESULTS IN AN INCREASE IN POPS TO LIKELIES ONCE AGAIN INTO MONDAY
WITH A STRONG MID LEVEL DEFORMATION SIGNATURE PROVIDING THE LIFT.

WILL GET A BRIEF EXIT OF THE SIGNIFICANT MOISTURE DEPTH LATE MONDAY
NIGHT...WITH A RETURN ON TUESDAY IN NORTHWEST FLOW AS THICKNESSES
AND LOW LEVEL TEMPERATURES PLUMMET IN THE ARCTIC AIRMASS ADVECTION.
THIS WILL LEAD TO OFF AND ON SHOW SHOWERS THROUGH THE DAY
TUESDAY...MORE PREVALENT FURTHER EAST IN THE HIGHER ELEVATIONS. HAVE
PLACED LIGHT ACCUMULATIONS IN THE MOUNTAINS AND THE ADJACENT
FOOTHILLS WITH THE MAXIMUM AMOUNTS AROUND AN INCH. WHILE THE
TEMPERATURES AT 850MB IN THE MID MINUS TEENS WILL BE SUPPORTIVE OF
THE CONVECTION...HUMIDITIES IN THE 850MB TO 1000MB LAYER ARE JUST
NOT AS ROBUST AS THEY COULD BE...HENCE THE LOW END ACCUMULATIONS.
SNOW SHOWERS SHOULD END BY 00Z WEDNESDAY.

WITH THE COLDER AIRMASS FILTERING IN...WILL NOT SEE MUCH IN THE WAY
OF TEMPERATURE RECOVERY MONDAY. AT THE SAME TIME...LINGERING CLOUD
COVER THROUGH MONDAY NIGHT WILL KEEP THE MINIMUM TEMPERATURES IN
CHECK...AND WILL KEEP LOWLANDS IN THE 20S FOR NOW. ANOTHER DAY OF
POOR TEMPERATURE RECOVERY FOLLOWS FOR TUESDAY ON CHRISTMAS EVE IN
THE SNOW SHOWERS...WITH 30F HARD TO COME BY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS SHOW DRY WEATHER FOR CHRISTMAS DAY. WITH HIGH PRESSURE
BUILDING IN CHRISTMAS EVE...CHRISTMAS MORNING EXPECTED TO BE RATHER
COLD. MODELS THEN SHOWING A COLD FRONT MOVING THROUGH ON THURSDAY OR
THURSDAY NIGHT. SOME QUESTION AS TO WHETHER THIS FRONT WILL CONTAIN
PRECIPITATION. WILL GO WITH A BLEND OF THE GEFS MEAN AND ECMWF MEAN
INTO SATURDAY. THIS MAY PROVIDE FOR SOME UPSLOPE THURSDAY
NIGHT...BUT HIGH PRESSURE THEN BUILDING IN FRIDAY AND SATURDAY .

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LINE OF CONVECTION APPROACHING FROM THE WEST...AND WHILE TS MAY BE
HARD TO COME BY STILL EXPECT VERY GUSTY OUTFLOW WINDS AND A PERIOD
OF IFR RAIN FROM THE TRI-STATE EAST ACROSS THE COAL FIELDS. BEHIND
THE CONVECTIVE LINE...STILL HAVE AN AREA OF RAIN AHEAD OF AND
ALONG A COLD FRONT THAT WILL MOVE THROUGH TODAY AND WILL REMAIN
BREEZY THROUGH MUCH OF THE TAF PERIOD. STRONGEST WINDS AND RAIN
WILL DECREASE FROM WEST TO EAST THIS AFTERNOON AS PRESSURE
GRADIENT RELAXES BEHIND THE FRONT...WITH WINDS TURNING MORE
WESTERLY.

EXPECT VFR AHEAD OF THE CONVECTIVE LINE...SOME IFR VISIBILITIES WITH
THE LINE AND THEN MVFR VIS/CIG BEHIND IT. MAY HAVE SOME DIPS BACK INTO
IFR CIGS WITH THE FRONTAL PASSAGE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CATEGORY CHANGES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   SUN 12/22/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    L    M    M
HTS CONSISTENCY  H    H    M    M    M    M    L    L    L    H    M    M
BKW CONSISTENCY  L    H    H    H    H    H    H    H    M    M    L    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    M
PKB CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    M

AFTER 06Z MONDAY...
THERE IS STILL THE POSSIBILITY OF SNOW SHOWERS...ESPECIALLY ACROSS
THE WV MOUNTAINOUS COUNTIES LATE MONDAY NIGHT INTO TUESDAY.

&&

.HYDROLOGY...
WILL LEAVE THE FLOOD WATCH AS IS FOR THE THREE OHIO COUNTIES OF
PERRY...MORGAN AND ATHENS. THE MAIN AREA OF HEAVY RAINFALL WILL BE
TO THE WEST BUT WITH RUNOFF...WATER WILL RUN HIGH ON AREA CREEKS AND
STREAMS AND ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. RISES
ON THE MUSKINGUM ARE EXPECTED AS WELL.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ009>011.
OH...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR OHZ066-067-075.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...FB/RPY/JMV/26
NEAR TERM...FB/JMV
SHORT TERM...26
LONG TERM...RPY
AVIATION...MZ
HYDROLOGY...FB
Hazardous weather outlook, Dec 21, 3:23 PM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EST SAT DEC 21 2013

VAZ003-004-WVZ010-011-015-016-018>020-025>040-046-047-222030-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-
DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-222030-
PERRY-MORGAN-ATHENS-
323 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ076-083>087-222030-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

A PROLONGED PERIOD OF RAIN THIS WEEKEND...SOME OF WHICH MAY BE
HEAVY AT TIMES...MAY LEAD TO LOCALIZED FLOODING ON SMALL STREAMS AND
CREEKS. STRONG RISES ON THE MUSKINGUM AND HOCKING RIVERS IN OHIO
AND ON THE OHIO RIVER ARE POSSIBLE. FLOOD WATCHES MAY BE
NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WHILE RAIN WILL BE TAPERING OFF BY SUNDAY AFTERNOON...RUNOFF FROM
THE PREVIOUS RAIN WILL STILL BE WORKING ITS WAY THROUGH STREAMS
AND RIVERS...CAUSING THEM TO CONTINUE RUNNING HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ005>009-013-014-017-024-222030-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT-MINGO-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 22, 1:21 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
12/22/2013                   GREENUP            KY   911 CALL CENTER

            MULTIPLE TREES DOWN AT THE INTERSECTIONS OF STATE RT
            784 WOLF RD AND STATE RT 784 LLOYD RD IN LOAD KY

&&

EVENT NUMBER RLX1301240

JM
Local storm report, Dec 22, 1:24 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
124 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
12/22/2013                   GREENUP            KY   911 CALL CENTER

            MULTIPLE TREES DOWN ON STATE RT 693 IN CHINS BRANCH...
            KY

&&

EVENT NUMBER RLX1301241

JM
Local storm report, Dec 22, 1:35 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
12/22/2013                   GREENUP            KY   911 CALL CENTER

            MULTIPLE TREES DOWN ON RED DEVIL RD IN FLATWOOD KY

&&

EVENT NUMBER RLX1301242

JM
Local storm report, Dec 22, 1:36 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
136 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
12/22/2013                   GREENUP            KY   911 CALL CENTER

            MULTIPLE TREES DOWN ON RED DEVIL RD IN FLATWOOD KY

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1301242

JM
Local storm report, Dec 22, 1:38 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     TSTM WND GST     PROCTORVILLE            38.44N  82.38W
12/22/2013  M65 MPH          LAWRENCE           OH   PUBLIC

&&

EVENT NUMBER RLX1301243

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:49 PM ESTWind AdvisoryRLXPleasants, Tyler, Wood6 hr
Dec 22, 12:50 AM ESTSevere Thunderstorm WarningRLXWayne40 min
Dec 22, 1:22 AM ESTSevere Thunderstorm WarningRLXCabell, Mason, Wayne53 min
Dec 22, 2:30 AM ESTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Doddridge, Fayette and 8 more60 min
Dec 22, 2:58 AM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Gilmer, Harrison, Lewis and 3 more62 min
Dec 22, 4:18 AM ESTSpecial Weather StatementRLXPocahontas, Raleigh, Wyoming42 min
Dec 22, 6:28 AM ESTAreal Flood WarningRLXWashington22 hr
Dec 22, 11:31 AM ESTSpecial Weather StatementRLXMeigs6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.